Deaths Reported After Doctors Ignored Kenalog Warning

Sadaka Associates Defective Drug, Serious Personal Injury

Seven months ago Bristol-Myers Squibb issued a public safety alert and changed the label of the Kenalog injection to indicate that use of it in epidurals had been linked with “serious medical events, including death” and that use of it as an epidural injection was “not recommended.”

But according to reports Doctors are still injecting the steroid in a way the company warns they shouldn’t, following reports that patients have died or become paralyzed after receiving steroidal shots.

The company will not go so far as to say Kenalog was responsible for those deaths or injuries and the Food and Drug Administration failed to issue its own alert, as it usually does, when Bristol-Myers Squibb changed the labels on Kenalog.

Used for neck and back pain, Kenalog and the Pfizer Inc. (PFE) drug Depo-Medrol are the most frequently administered steroids in epidural injections. Over eight million such shots were given in the U.S. in 2010.

Bloomberg reports that experts believe this warning from the drug company has largely gone ignored or unnoticed.

Share this Post